MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2020-080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: estimated.The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a chronic total occlusion in the tibial artery.During use, the armada 14 dilatation catheter balloon ruptured at an unknown pressure.There was no adverse patient effect and no clinically significant delay.A second same device was used.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed, and the reported balloon rupture was confirmed as a longitudinal rupture was noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.Balloon material ruptures can be affected by numerous factors including, but not limited to, balloon damage during processing of the balloon material, materials, inflation technique, and interactions with other devices, lesion calcification, or insufficient preparation prior to use.There was no report of leaks noted during preparation for use, suggesting that the balloon was not damaged prior to the procedure.It is likely that the balloon became compromised or damaged during advancement with the anatomy and/or with other devices used during the procedure, resulting in the reported balloon rupture the investigation determined the reported/noted balloon rupture appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10417780
Report Number2024168-2020-06829
Device Sequence Number14066587
Product Code DQY
UDI-Device Identifier08717648155970
UDI-Public08717648155970
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberA2020-080
Device Catalogue NumberA2020-080
Device Lot Number9092741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1